Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Intra-arterial papaverine-induced seizures: Case report and review of the literature
Autore:
Carhuapoma, JR; Qureshi, AI; Tamargo, RJ; Mathis, JM; Hanley, DF;
Indirizzi:
Johns Hopkins Med Inst, Div Neurosci Crit Care, Baltimore, MD 21205 USA Johns Hopkins Med Inst Baltimore MD USA 21205 re, Baltimore, MD 21205 USA Johns Hopkins Med Inst, Div Neuroradiol, Baltimore, MD 21205 USA Johns Hopkins Med Inst Baltimore MD USA 21205 ol, Baltimore, MD 21205 USA Johns Hopkins Med Inst, Dept Neurol Surg, Baltimore, MD 21205 USA Johns Hopkins Med Inst Baltimore MD USA 21205 rg, Baltimore, MD 21205 USA
Titolo Testata:
SURGICAL NEUROLOGY
fascicolo: 3, volume: 56, anno: 2001,
pagine: 159 - 163
SICI:
0090-3019(200109)56:3<159:IPSCRA>2.0.ZU;2-#
Fonte:
ISI
Lingua:
ENG
Soggetto:
ANEURYSMAL SUBARACHNOID HEMORRHAGE; CEREBRAL VASOSPASM; INTRAARTERIAL PAPAVERINE; CONTROLLED TRIAL; INFUSION; HYDROCHLORIDE; ANGIOPLASTY; ADENOSINE; SPASM;
Keywords:
papaverine; seizures; subarachnoid hemorrhage;
Tipo documento:
Review
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
30
Recensione:
Indirizzi per estratti:
Indirizzo: Carhuapoma, JR Columbia Univ Coll Phys & Surg, Div Crit Care Neurol, Neurol Inst, 710 W 168th St,Box 209, New York, NY 10032 USA Columbia Univ Coll Phys & Surg 710 W 168th St,Box 209 New York NY USA 10032
Citazione:
J.R. Carhuapoma et al., "Intra-arterial papaverine-induced seizures: Case report and review of the literature", SURG NEUROL, 56(3), 2001, pp. 159-163

Abstract

BACKGROUND Microcatheter-guided intra-arterial (IA) papaverine infusion inconjunction with balloon angioplasty is an available therapy for patients with symptomatic vasospasm after subarachnoid hemorrhage (SAH) that is refractory to hypertensive, hypervolemic therapy. However, side effects and complications have been reported in association with its use. CASE DESCRIPTION We report on a patient who developed symptomatic vasospasm after subarachnoid hemorrhage due to rupture of a left terminal internal carotid artery (ICA) saccular aneurysm. Seven days after the hemorrhage and4 days after surgical clipping, the patient developed aphasia and right hemiparesis due to vasospasm, which was refractory to maximal medical treatment with volume and blood pressure elevation. Cerebral angiography identified severe narrowing of distal ICA and proximal middle cerebral artery segments bilaterally. These findings partially resolved after balloon angioplasty. However, after 300 mg of IA papaverine, the patient developed generalizedconvulsions. This occurred despite therapeutic serum levels of phenytoin. Twenty-four hours later, after brief neurologic improvement, recurrent neurologic deficits prompted repeat papaverine administration. Seizures again occurred after the administration of 240 mg of IA papaverine and prevented administration of the full dose. The patient did not develop further seizures and her neurologic deficits continue to resolve. CONCLUSIONS IA papaverine-induced seizures are infrequently reported. Thispotential complication should be considered when papaverine administrationis entertained in the treatment of anterior circulation refractory symptomatic vasospasm after SAH. (C) 2001 by Elsevier Science Inc.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 23/09/20 alle ore 15:01:40